Jump to content
  • Sign Up
0
BCSherry

Magnesium Supplement & Thyroid Meds

Rate this topic

Recommended Posts

]Help! Magnesium level was low so doc put me on a supplement, but I'm also on Levoxyl for low thyroid. Should I take this supplement 4 hours after my thyroid med?

Share this post


Link to post
Share on other sites

YES!! I take my thyroid supplements (Levoxyl and Liothyronine) when I first wake up in the morning. 3-1/2 to 4 hours later after breakfast I take my magnesium supplement. If I take the magnesium less than 3-1/2 hours after my thyroid supps, I notice more hypothyroid symptoms (I get tired sooner, feel colder, get irregular). So I know magnesium can interfere with thyroid absorption.

If you only need to take magnesium supplement once a day, you might take it before bed and take your thyroid in the morning. I need to take my magnesium a few times a day so that I don't get a big load of magnesium, which can cause me bloating. gas and cramping pain.

Share this post


Link to post
Share on other sites

YES!! I take my thyroid supplements (Levoxyl and Liothyronine) when I first wake up in the morning. 3-1/2 to 4 hours later after breakfast I take my magnesium supplement. If I take the magnesium less than 3-1/2 hours after my thyroid supps, I notice more hypothyroid symptoms (I get tired sooner, feel colder, get irregular). So I know magnesium can interfere with thyroid absorption.

If you only need to take magnesium supplement once a day, you might take it before bed and take your thyroid in the morning. I need to take my magnesium a few times a day so that I don't get a big load of magnesium, which can cause me bloating. gas and cramping pain.

Thanks for the info. will take magnesium with my noon meds.

Share this post


Link to post
Share on other sites

Thanks for the info. will take magnesium with my noon meds.

Actually, calcium needs to be taken away from thyroid supplements also. I do not start ingesting any supplements at all for at least 5 hours after my thyroid hormone.

Share this post


Link to post
Share on other sites

I am also on thyroid medication and just recently started to take magnesium. I probably took the magnesium 2-3 hours after the thyroid meds but only took the magnesium for 2 days because ive become very depressed. Could this be due to the magnesium?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×